Alert archive / Arizona / High Wind Warnings in 2018
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Feb 18, 2018, 11:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 19, 2018, 7:00 AM MST. It was in force for 10 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2018, 11:44 AM MST (18:44 UTC)
- In effect from
- Feb 19, 2018, 7:00 AM MST
- Expired
- Feb 19, 2018, 5:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 7:14 AM MST | NON-TSTM WND GST 61 | Winslow Airport, AZ | ASOS STATION INW, WINSLOW AIRPORT. |
| Feb 19, 10:13 AM MST | NON-TSTM WND GST 35 | 6 W Saint Michaels, AZ | MESONET STATION AZT14, 6 W SAINT MICHAELS. |
| Feb 19, 11:18 AM MST | NON-TSTM WND GST 59 | Flagstaff Airport, AZ | |
| Feb 19, 11:20 AM MST | NON-TSTM WND GST 72 | 1 W Springerville, AZ | SPRINGERVILLE AIRPORT. |
| Feb 19, 11:20 AM MST | NON-TSTM WND DMG | 1 W Springerville, AZ | TREE BRANCHES BLOWN DOWN IN PARTS OF SPRINGERVILLE. |
| Feb 19, 12:13 PM MST | NON-TSTM WND GST 63 | Kykotsmovi Village, AZ | MESONET STATION QHIA3, KYKOTSMOVI VILLAGE. |
| Feb 19, 12:23 PM MST | NON-TSTM WND GST 60 | Petrified Forest Nation, AZ | |
| Feb 19, 12:57 PM MST | NON-TSTM WND GST 63 | Saint Johns, AZ | |
| Feb 19, 1:45 PM MST | NON-TSTM WND GST 66 | Winslow, AZ | |
| Feb 19, 2:13 PM MST | NON-TSTM WND GST 72 | Heber-Overgaard, AZ | |
| Feb 19, 2:24 PM MST | NON-TSTM WND GST 68 | Limestone Canyon, AZ | MESONET STATION QLCA3, LIMESTONE CANYON. |
| Feb 19, 3:42 PM MST | NON-TSTM WND GST 59 | Window Rock, AZ | |
| Feb 19, 3:43 PM MST | NON-TSTM WND GST 65 | Lupton, AZ | MESONET STATION AZT07, LUPTON. |
| Feb 19, 4:10 PM MST | NON-TSTM WND GST 62 | Window Rock Airport, AZ | ASOS STATION RQE, WINDOW ROCK AIRPORT. |
| Feb 19, 5:00 PM MST | SNOW 1.5 | Flagstaff Airport, AZ | THE DURATION OF THE SNOW EVENT WAS 6 HOURS. |
| Feb 19, 5:00 PM MST | SNOW 2 | Williams, AZ | THE DURATION OF THE SNOW EVENT WAS 6 HOURS. |
| Feb 19, 5:10 PM MST | SNOW 1.5 | Grand Canyon Village, AZ | THE DURATION OF THE SNOW EVENT WAS 8 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS75 KFGZ 181844 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1144 AM MST Sun Feb 18 2018 AZZ005-009>014-039-040-190345- /O.UPG.KFGZ.HW.A.0001.180219T1400Z-180220T0000Z/ /O.NEW.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/ /O.CON.KFGZ.WI.Y.0005.180218T2100Z-180219T1400Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 1144 AM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 5 PM MST MONDAY... The National Weather Service in Flagstaff has issued a High Wind Warning, which is in effect from 7 AM to 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Sunday afternoon through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph through tonight. On Monday, southwest winds of 30 to 45 mph with gusts from 55 to 70 are forecast. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ006-038-190345- /O.EXT.KFGZ.WI.Y.0005.180218T2100Z-180220T0000Z/ Grand Canyon Country-Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, and Sedona 1144 AM MST Sun Feb 18 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST MONDAY... * TIMING...Sunday afternoon through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ007-008-190345- /O.CON.KFGZ.WI.Y.0005.180218T2100Z-180220T0000Z/ Coconino Plateau-Yavapai County Mountains- Including the cities of Valle, Prescott, Seligman, and Ash Fork 1144 AM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * TIMING...Sunday afternoon through Monday afternoon, including the overnight hours. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-015>017-190345- /O.CON.KFGZ.WI.Y.0005.180218T2100Z-180219T0700Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- White Mountains- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1144 AM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...Sunday afternoon through Monday afternoon. The Wind Advisory expires at Midnight MST tonight, however, it will be replaced by Winter Storm Warnings and Winter Weather Advisories. Strong winds are expected to continue once precipitation starts. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph through tonight. On Monday southwest winds 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
258 WWUS75 KFGZ 190318 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 818 PM MST Sun Feb 18 2018 AZZ005-009>014-039-040-191130- /O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/ /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 818 PM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM MST MONDAY... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph through tonight. On Monday, southwest winds of 30 to 45 mph with gusts from 55 to 70 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ006>008-038-191130- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 818 PM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-015>017-190700- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T0700Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- White Mountains- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 818 PM MST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...through Monday afternoon. The Wind Advisory expires at Midnight MST tonight, however, it will be replaced by Winter Storm Warnings and Winter Weather Advisories. Strong winds are expected to continue once precipitation starts. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph through tonight. On Monday southwest winds 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
565 WWUS75 KFGZ 190703 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1203 AM MST Mon Feb 19 2018 AZZ004-015>017-190815- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-180219T0700Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- White Mountains- Including the cities of Jacob Lake, Fredonia, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1203 AM MST Mon Feb 19 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... The Wind Advisory has been replaced by a Winter Weather Advisory. Strong winds will continue overnight and into Monday afternoon. Southwest winds of 25 to 40 mph with gusts up to 55 mph will persist. $$ AZZ005-009>014-039-040-191515- /O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/ /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 1203 AM MST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM MST MONDAY... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph through tonight. After 7 AM Monday, southwest winds of 30 to 45 mph with gusts from 55 to 70 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ006>008-038-191515- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 1203 AM MST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
376 WWUS75 KFGZ 191139 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 439 AM MST Mon Feb 19 2018 AZZ005-009>014-039-040-191945- /O.CON.KFGZ.HW.W.0001.180219T1400Z-180220T0000Z/ /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180219T1400Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 439 AM MST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph with gusts from 40 to 45 mph though early morning. Then, increasing to 30 to 40 mph with gusts from 55 to 65 mph for the rest of today. * IMPACTS...Winds this strong winds will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ006>008-038-191945- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 439 AM MST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through Monday afternoon. * WINDS...Southwest winds 20 to 30 mph, with gusts from 40 to 50 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
442 WWUS75 KFGZ 191902 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1202 PM MST Mon Feb 19 2018 AZZ005-009>014-039-040-200000- /O.CON.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 1202 PM MST Mon Feb 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through late Monday afternoon. * WINDS...Southwest winds 30 to 40 mph with gusts from 55 to 65 mph. * IMPACTS...Winds this strong winds will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ006>008-038-200000- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 1202 PM MST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...through late Monday afternoon. * WINDS...Southwest winds 20 to 30 mph, with gusts from 45 to 55 mph. * IMPACTS...Strong winds can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
734 WWUS75 KFGZ 200000 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 500 PM MST Mon Feb 19 2018 ...Strong winds to continue across portions of northern Arizona through the evening... .Winds are expected to slowly decrease across most areas over the next couple hours, but will remain strong over northeastern Arizona through the evening. The High Wind Warning that covers most locations north of the Mogollon Rim will expire shortly, but a Wind Advisory will be in effect for this area through 9 PM MST. AZZ009>014-039-040-200400- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/ /O.NEW.KFGZ.WI.Y.0006.180220T0000Z-180220T0400Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 500 PM MST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 9 PM MST this evening. * TIMING...through late Monday evening. * WINDS...Southwest winds 25 to 35 mph with gusts from 45 to 55 mph. * IMPACTS...Winds this strong winds will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-200100- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/ Marble and Glen Canyons- Including the cities of Page and Lees Ferry 500 PM MST Mon Feb 19 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have decreased below High Wind Warning criteria. As a result, the High Wind Warning has expired. $$ AZZ006>008-038-200100- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 500 PM MST Mon Feb 19 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have decreased below Wind Advisory criteria. As a result, the Wind Advisory has expired. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 18, 9:32 AM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 18, 9:32 AM MST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 932 AM MST Sun Feb 18 2018 .SYNOPSIS...Expect a very windy and colder period, with areas of rain and snow, starting tonight and lasting through Tuesday. Drier, but cool weather arrives Wednesday and Thursday, with a chance of rain and snow again by the end of the week. && .UPDATE... The powerful cold front headed our way is now located from just north of Salt Lake City through Reno thence to the west southwest. Satellite imagery shows upslope clouds across the SW facing slopes of central AZ. We are already seeing wind gusts in the 30-40 mph range around Show Low. We are headed for a very windy period here in northern AZ from this afternoon through late Monday afternoon. We will be tweaking Mondays wind forecast upward a bit, and likely converting Mondays high wind watch for the northeast quarter of the state to a warning. Travel across the Navajo and Hopi nations, I-40 etc., Monday looks very dangerous. No other changes planned at this time. && .PREV DISCUSSION /415 AM MST/...A cold upper low over eastern Washington early this morning will move into the northwestern Great Basin later this afternoon and into the southern Great Basin by Monday. A powerful cold front associated with this storm will sweep through the state on Monday, preceded by upslope rain and snow showers starting as early as this afternoon. Pressure falls ahead of the front will allow for a moist return flow to develop, especially along and south of the Mogollon Rim and White Mountains. This will lead to a robust upslope shower period as southwest winds strengthen, starting late today or early tonight and continuing through Monday. Precipitation will be enhanced along the cold front Monday afternoon, followed by continued upslope flow and instability showers Monday night and Tuesday. The airmass behind the front is very cold, snow levels will reach the valley floors Monday night. High temperatures Tuesday may be close to the coldest this winter season. A variety of headlines have been issued, for both wind and winter weather. Travel conditions in northern and central Arizona Sunday night through Tuesday will be poor, use caution. Drier, but continued cold weather is expected Wednesday and Thursday, with models showing potential for more rain and snow Friday, perhaps yet another storm early next week. && .AVIATION...For the 18Z Package...Gusty southwest winds will persist and strengthen over the next 24 hours. Sustained wind speeds of 20- 30 kts with gusts of 35-45 kts. MVFR cigs will become more widespread along the higher terrain from KFGZ southeast after 20Z, with scattered showers developing by 00Z. After 06Z, showers will increase in coverage and intensity with localized IFR conditions above 6kft MSL due to snowfall and areas of blowing snow. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...On Sunday, gusty southwest winds return as a strong cold front approaches from the northwest. The strongest winds will be along and north of the Mogollon Rim, where wind gusts as high as 50 mph will be possible. On Monday, even stronger winds are forecast as the cold front sweeps across the area. The strongest winds will likely occur east of Flagstaff, where wind gusts as high as 60 mph will be possible. In addition, rain and high elevation snow showers will accompany the front as it moves across the area late Sunday night through Monday with accumulating snow above 6,000 to 6,500 feet. Tuesday through Thursday...Chances for snow showers linger into Tuesday. Dry conditions along with a continuation of below normal temperatures are forecast for Wednesday and Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory from 2 PM this afternoon to midnight MST tonight FOR AZZ004-015>017-038. Wind Advisory from 2 PM this afternoon to 7 AM MST Monday FOR AZZ005-006-009>014-039-040. High Wind Watch from Monday morning through Monday afternoon FOR AZZ005-009>014-039-040. Winter Storm Warning from midnight tonight to 5 AM MST Tuesday FOR AZZ016-017. Winter Weather Advisory from midnight tonight to 11 PM MST Monday FOR AZZ004-015. Wind Advisory from 2 PM this afternoon to 5 PM MST Monday FOR AZZ007-008. && PUBLIC...DL/Peterson AVIATION...TPS FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:37 AM MST | Winter Storm Warning | FGZ | Apache, Coconino, Navajo | 33 hr |
| Feb 18, 3:37 AM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 49 hr |
Nearby
High Wind Warnings in Arizona, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.